Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Shepard's method of ``metric interpolation'' to bivariate and multivariate interpolation

Authors: William J. Gordon and James A. Wixom
Journal: Math. Comp. 32 (1978), 253-264
MSC: Primary 41A63
MathSciNet review: 0458027
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Shepard developed a scheme for interpolation to arbitrarily spaced discrete bivariate data. This scheme provides an explicit global representation for an interpolant which satisfies a maximum principle and which reproduces constant functions. The interpolation method is basically an inverse distance formula which is generalized to any Euclidean metric. These techniques extend to include interpolation to partial derivative data at the interpolation points.

References [Enhancements On Off] (What's this?)

  • [1] Philip J. Davis, Interpolation and approximation, Dover Publications, Inc., New York, 1975. Republication, with minor corrections, of the 1963 original, with a new preface and bibliography. MR 0380189
  • [2] C. C. POEPPELMEIER, A Boolean Sum Interpolation Scheme to Random Data for Computer Aided Geometric Design, M. S. Thesis, University of Utah, 1975.
  • [3] Larry L. Schumaker, Fitting surfaces to scattered data, Approximation theory, II (Proc. Internat. Sympos., Univ. Texas, Austin, Tex., 1976) Academic Press, New York, 1976, pp. 203–268. MR 0426369
  • [4] D. SHEPARD, "A two-dimensional interpolation function for irregularly-spaced data," Proc. 1968 ACM Nat. Confi., pp. 517-524.

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 41A63

Retrieve articles in all journals with MSC: 41A63

Additional Information

Article copyright: © Copyright 1978 American Mathematical Society

American Mathematical Society